Thunderstorm Wind, Audrain
- When
- June 5, 5:10 PM CST
- Where
- Audrain County, 3.18 mi N of Mexico
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 39.226, -91.905
Thunderstorm winds blew down several large tree limbs.
Two areas of focus for storm development was along a warm front across northern portions of Missouri and into Illinois. Another was an old outflow boundary sinking south across southwestern/south central Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Two areas of focus for storm development was along a warm front across northern portions of Missouri and into Illinois. Another was an old outflow boundary sinking south across southwestern/south central Illinois. Some of the storms produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 5, 3:01 PM CST, 2 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Saint Louis MO 401 PM CDT Wed Jun 5 2019 .SHORT TERM... (Through Late Thursday Night) Issued at 148 PM CDT Wed Jun 5 2019 Focus continues to be thunderstorm and severe threat through this evening. Surface low is currently centered over northwest MO with a front across northern MO into west central IL. Congested CU developing over NE MO and into west central IL as well as over far eastern portions of the CWA as an outflow boundary pushes south. These two areas should be a focus for development this afternoon. Once these storms develop, they will likely quickly become severe. With steep mid level lapse rates and high CAPE, hail will be a threat. Mid levels are quite dry, which will help enhance the downburst and cold pools. While hail will initially be a threat, the threat should transition to a wind threat over the next couple of hours. While a tornado threat can never be completely ruled out, with 15 to 20kts of 0-3km shear, expect a low tornado threat through the evening. Upper low currently over NM is expected to continue moving east and should lift into OK region by Thurs morning. This should help support thunderstorm development over the region with a stalled sfc front across the area. The focus should be over the southern half or so of the CWA, but likely or higher PoPs may need to be pulled further north. Given the rain southern portions of the CWA have received yesterday, and additional rain this evening, will need to consider potential for a flood headline for tomorrow and potentially into Fri. Tilly .LONG TERM... (Friday through Next Wednesday) Issued at 310 PM CDT Wed Jun 5 2019 Models are in fairly good agreement suggesting the upper low mentioned above becoming blocked by upper level ridging and nearly stationary over northern AR into TN/KY region through the weekend. While model solutions are in agreement with this trend, placement of the upper low differ slightly. This will largely determine placement of precip through the weekend. PoPs may eventually need to be raised and moved further north, but will need better agreement among models. Agreement is better that a fairly strong cold front will push through the region late Sun into Mon. As the surface ridge builds into the area, the region will finally see a couple of days of dry weather with seasonably cool temps. This will be somewhat short lived as models suggest a fairly deep trof reaching the area by Wed with the chance for storms continuing through the end of the forecast period with continued cool temps. Tilly && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1223 PM CDT Wed Jun 5 2019 TSRA are expected to develop this afternoon across west central IL into northeast MO. These storms should merge into some sort of line and push south through the region. KCOU should see less coverage and therefore left much of that forecast as-is. Other sites, have lowered visbys during timing of greatest TSRA threat. The threat of these storms being severe continues to increase. Will update in a few hours as timing confidence increases. Winds will become nely on Thurs with shower chances increasing through the morning. Tilly && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 73 87 68 85 / 100 50 40 30 Quincy 66 82 63 81 / 50 30 10 10 Columbia 67 85 66 81 / 60 50 30 30 Jefferson City 67 85 67 82 / 60 60 40 30 Salem 68 85 67 82 / 100 50 40 30 Farmington 65 83 65 79 / 90 70 70 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 411 PM CDT Wed Jun 5 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 411 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected to push south through the region this evening. Some of these storms will likely be severe with damaging winds and large hail as the the main threat. Major river flooding is ongoing along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are in the forecast each day through Tuesday. Major river flooding will continue along parts of the Missouri, Mississippi, Illinois, and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST 2 N IRVING 39.23N 89.41W
06/05/2019 M60 MPH MONTGOMERY IL PUBLIC
&&
SALLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
456 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 NNE RAYMOND 39.33N 89.57W
06/05/2019 MONTGOMERY IL EMERGENCY MNGR
SEVERAL POWER LINES BLOWN DOWN ON THE
NORTHEAST SIDE OF RAYMOND AS WELL AS
NUMEROUS TREE LIMBS.
&&
MABPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL HANNIBAL 39.71N 91.38W
06/05/2019 E0.25 INCH MARION MO EMERGENCY MNGR
&&
SALLYSpecial Weather Statement
National Weather Service St Louis MO
508 PM CDT Wed Jun 5 2019
ILZ097-MOZ026-027-034>036-042-052300-
Pike IL-Marion MO-Pike MO-Audrain MO-Monroe MO-Ralls MO-Shelby MO-
508 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...RALLS COUNTY IN NORTHEASTERN MISSOURI...NORTHERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...SOUTHERN MARION...SOUTHERN
SHELBY...MONROE AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarence to near Monroe City to 6 miles
southeast of Hannibal. Movement was south at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Monroe City, Shelbina,
Paris, Santa Fe, New London, Pleasant Hill, Clarence, Perry, Atlas,
Madison, Laddonia, Center, Frankford, Farber, Pike and Rensselaer.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and central and northeastern
Missouri.
LAT...LON 3975 9229 3970 9178 3972 9113 3942 9083
3940 9090 3940 9093 3939 9093 3920 9152
3929 9231
TIME...MOT...LOC 2208Z 352DEG 27KT 3974 9232 3966 9177 3964 9131
GosselinSpecial Weather Statement
National Weather Service St Louis MO
524 PM CDT Wed Jun 5 2019
ILZ097-098-052315-
Calhoun IL-Pike IL-
524 PM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS
UNTIL 615 PM CDT...
At 524 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from 8 miles southwest of Barry to 6 miles
east of Pittsfield. A spotter reported small limbs down in Hull.
Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Pittsfield, Griggsville, Pleasant Hill, Atlas, Belleview,
Independence, Bedford, Montezuma, Martinsburg, New Canton, Nebo,
Kampsville, Milton, Pearl, Detroit, El Dara, Florence, Time, Valley
City and Mozier.
This includes Interstate 72 between exits 31 and 35.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and northeastern Missouri.
LAT...LON 3954 9057 3943 9062 3935 9062 3929 9060
3926 9073 3967 9128 3971 9065
TIME...MOT...LOC 2224Z 323DEG 29KT 3963 9119 3962 9069
GosselinPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WITT 39.26N 89.35W
06/05/2019 MONTGOMERY IL AMATEUR RADIO
TREE LIMBS DOWN, ONE BLOCKING A CITY STREET.
SOME SHINGLE DAMAGE ON A RESIDENCE.
&&
SALLYThe St Louis radar (KLSX), 121 km away, was scanning. The volume nearest the first event began at 23:11 UTC.
8 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several large tree limbs.
Thunderstorm winds blew down a large tree onto Highway 79.
A large tree was blown down.
Several trees were uprooted around town.
Thunderstorm winds blew the roof off of a pole barn at the city recycling center. Also, several trees and numerous tree limbs were blown down around town.
A tree was snapped off on the west side of town.
As a line of severe storms moved south across Franklin County, several trees were either snapped off or uprooted, as well as numerous tree limbs blown down in Union and Gray Summit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835889, 835890, 840598, 840601, 840600, 840599, 840602, 840604.